Depression medication that causes weight loss

Common Questions and Answers about Depression medication that causes weight loss

depression

765828 tn?1306263868 Ashford has turned out to be more problematic than helpful), weight loss (failure to achieve 30 lbs.
Avatar m tn I don't know whether its from loss of sleep or BP or both,,I think its both, but I feel really down today, for no apparent reason. I was doing so well and now I'm back in the trough again. I don't really want to try a different medication. I've heard that depakote causes weight gain and I'm trying to lose weight now.
Avatar f tn Actually Topomax usually causes weight loss. It is also marketed as a weight loss medication. Lamictal generally doesn't as well. Abilify is the least likely out of the current generation of antipsychotics to cause weight gain but it still can. All current antipsychotics can cause weight gain. The next generation of antipsychotics in clinical study will most likely not cause weight gain but it will be a while before they are available. You can read through my posts through more information.
Avatar n tn In some meds cause weight gain and in some it causes weight loss. The loss of weight statistically is higher then those who gain weight. But keep in mind that is statistics. Only those who have reported it can be apart of a statistic. I work for a mental health organization but also suffer from bi-polarism and insomnia. If taken right my meds work for me. You also need to keep in mind that medications for these illnesses are kind of like a shot in the dark.
Avatar f tn Now about your question i am diagnosed with severe anxiety, obsessive compulsive disorder (ocd), and depression and for my depression they have switched my meds more then once on me and i never personally noticed significant weight loss i think the first week of one of them i gauined 0.
Avatar n tn and take my medication as prescribed and I think that threw me into hypErthyroidism. Doctor checked my Free T3 and Free T4 and both were mid range; however my TSH is too low. On a scale of .5 - 5.0 I registered a .16. What brought me to get my bloodwork done was a sudden onset of major anxiety and depression, weight loss (due to depression?), insomnia and a general hopeless feeling. My question is 1. will low TSH levels cause the symptoms I mentioned and 2.
Avatar f tn Klonopin, on the other hand, being an anti-anxiety medication, does not usually cause any weight gain, but will cause drowsiness and that is why, I assume, your doctor placed you on it, although there are many other medications to aid in sleep that are not as habit-forming as Klonopin. I don't know what your diagnois is, but if it is just for depression, I would discuss the use of Klonopin for sleep, unless you also suffer from an anxiety disorder.
Avatar n tn If you are happy about the weight loss and find it beneficial to your health, consider that a very nice side effect. Some ADs DO affect our weight, but usually not to extremes. You are not losing weight at a dangerous rate. 4.5lbs a month is a safe and healthy rate. My concern would be that you only weighed 105lbs before the weight loss. I think I would still let my doctor know if you were not intentionally trying to lose weight.
Avatar m tn Persistant Cough, Night Sweats, Anemia, Blood in Urine, Sudden Weight Loss, Vomiting, Fatigue, White Blood Count High - has had two scopes, ultrasound, multiple blood tests. Addison's has been ruled out, all organs, lungs, and small intestines are clear. Oncologist does not think leukemia/lymphoma, says levels are not indicating these??? Any ideas where to turn???
1010161 tn?1251921429 I believe that this shall be the last day I take levothyroxine. I'm already starting feel the anxiety building. I had a small anxiety attachk at work this morning. I've only been taking it for a week, but I'm already having unpleasant side effects. Blah!
Avatar n tn If you have cut down on fat and carbohydrates then this can explain the weight loss. There are many causes like worms in stool, depression, anorexia nervosa, AIDS, cancers especially colon cancers, drug abuse, infections and loss of appetite. Loss of appetite can again be due to certain medications, drug abuse, depression, AIDS, acute and chronic infections, cancers and hypothyroidism. Either you do not eat well or there is increased metabolism as in hyperthyroid states, HIV, cancer etc.
Avatar m tn My sugar averages around 120 in the morning... and if I lose weight it improves... Now I am taking medication for all these, but Look forward to getting myself into the right physical condition to get off all Medication.
Avatar f tn obsessed with dying, insomnia, panic attacks, loss of appetite with resultant 15 lb weight loss, so far. He is miserable, crying, telling people he has colon cancer, then lymphoma. His doctor put him on Lexapro but it takes a while to work. He was admitted through ER to the psych unit. The doctor there sent him home the next day, I'm sure because he didn't seem that severe. He sent him home with a prescription for Klonopin in addition to the Lexapro.
Avatar n tn I'm trying to find medcation that won't let me gain any weight. The symptom is for Deppression.
Avatar m tn hi everyone... i have a history of MDD. i was on zoloft + therapy for several years, went off and have been fine mood-wise for ~5 years. i recently realized that i'm depressed again and went to my gp. he put me on lexapro, and i've been taking it for a month now. i've had some unpleasant side effects (nausea first 2 weeks, now serious insomnia :-S), and now weight loss/no appetite. my depression usually causes me to lose my appetite & lose weight & not sleep.
Avatar n tn loss of appetite and insomia are classic symptoms of depression. sleep especially--waking up way too early, or not being able to sleep at all to sleeping 12 plus hours a day. sorry to hear you're feeling so awful. yes, chances are your colleagues wont understand your feelings and disregard them as "attention" seeking. most people dont have a clue about the prevelance or seriousness of depressive illnesses. dont feel like a fraud. you're not a fraud.
Avatar n tn Depends on her medications and the problems she is having! Unintentional and unexplained weight loss is definitely not good. There are many causes like worms in stool, depression, anorexia nervosa, AIDS, cancers especially colon cancers, drug abuse, infections and loss of appetite. Loss of appetite can again be due to certain medications, drug abuse, depression, AIDS, acute and chronic infections, cancers and hypothyroidism.
Avatar n tn Therapy today. Made me feel better Had a bad panic attack. I was looking up causes of sudden weight loss and became convinced that I have colon cancer.
Avatar n tn Therapy today. Made me feel better Had a bad panic attack. I was looking up causes of sudden weight loss and became convinced that I have colon cancer.
Avatar n tn Therapy today. Made me feel better Had a bad panic attack. I was looking up causes of sudden weight loss and became convinced that I have colon cancer.
Avatar n tn Therapy today. Made me feel better Had a bad panic attack. I was looking up causes of sudden weight loss and became convinced that I have colon cancer.
Avatar n tn Therapy today. Made me feel better Had a bad panic attack. I was looking up causes of sudden weight loss and became convinced that I have colon cancer.
Avatar n tn Therapy today. Made me feel better Had a bad panic attack. I was looking up causes of sudden weight loss and became convinced that I have colon cancer.